Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



Crofton formulas in projective Finsler spaces

Authors: J. C. Álvarez Paiva and E. Fernandes
Journal: Electron. Res. Announc. Amer. Math. Soc. 4 (1998), 91-100
MSC (1991): Primary 53C65; Secondary 53C60
Published electronically: November 23, 1998
MathSciNet review: 1655987
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We extend the classical Crofton formulas in Euclidean integral geometry to Finsler metrics on ${\Bbb R}^n$ whose geodesics are straight lines.

References [Enhancements On Off] (What's this?)

  • 1. J.C. Álvarez Paiva, Integral geometry on Finsler manifolds, preprint 1998.
  • 2. J.C. Álvarez Paiva, Anti-self-dual symplectic forms and integral geometry, preprint 1998.
  • 3. J. C. Alvarez, I. M. Gelfand, and M. Smirnov, Crofton densities, symplectic geometry and Hilbert’s fourth problem, The Arnold-Gelfand mathematical seminars, Birkhäuser Boston, Boston, MA, 1997, pp. 77–92. MR 1429885
  • 4. V. I. Arnol′d and A. B. Givental′, Symplectic geometry, Current problems in mathematics. Fundamental directions, Vol. 4, Itogi Nauki i Tekhniki, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1985, pp. 5–139, 291 (Russian). MR 842908
  • 5. Arthur L. Besse, Manifolds all of whose geodesics are closed, Ergebnisse der Mathematik und ihrer Grenzgebiete [Results in Mathematics and Related Areas], vol. 93, Springer-Verlag, Berlin-New York, 1978. With appendices by D. B. A. Epstein, J.-P. Bourguignon, L. Bérard-Bergery, M. Berger and J. L. Kazdan. MR 496885
  • 6. Herbert Busemann, Problem IV: Desarguesian spaces, Mathematical developments arising from Hilbert problems (Proc. Sympos. Pure Math., Northern Illinois Univ., De Kalb, Ill., 1974) Amer. Math. Soc., Providence, R. I., 1976, pp. 131–141. Proc. Sympos. Pure Math., Vol. XXVIII. MR 0430935
  • 7. Herbert Busemann, Areas in affine spaces. III. The integral geometry of affine area, Rend. Circ. Mat. Palermo (2) 9 (1960), 226–242. MR 0136709
  • 8. Herbert Busemann, Geometries in which the planes minimize area, Ann. Mat. Pura Appl. (4) 55 (1961), 171–189. MR 0143155
  • 9. Israel M. Gelfand and Mikhail M. Smirnov, Lagrangians satisfying Crofton formulas, Radon transforms, and nonlocal differentials, Adv. Math. 109 (1994), no. 2, 188–227. MR 1304752, 10.1006/aima.1994.1086
  • 10. Felix E. Browder (ed.), Mathematical developments arising from Hilbert problems, Proceedings of Symposia in Pure Mathematics, Vol. XXVIII, American Mathematical Society, Providence, R. I., 1976. MR 0419125
  • 11. R. D. Holmes and A. C. Thompson, 𝑛-dimensional area and content in Minkowski spaces, Pacific J. Math. 85 (1979), no. 1, 77–110. MR 571628
  • 12. Aleksei Vasil′evich Pogorelov, Hilbert’s fourth problem, V. H. Winston & Sons, Washington, D.C.; A Halsted Press Book, John Wiley & Sons, New York-Toronto, Ont.-London, 1979. Translated by Richard A. Silverman; Scripta Series in Mathematics. MR 550440
  • 13. Rolf Schneider and John André Wieacker, Integral geometry in Minkowski spaces, Adv. Math. 129 (1997), no. 2, 222–260. MR 1462734, 10.1006/aima.1997.1651
  • 14. Z. I. Szabó, Hilbert’s fourth problem. I, Adv. in Math. 59 (1986), no. 3, 185–301. MR 835025, 10.1016/0001-8708(86)90056-3
  • 15. A. C. Thompson, Minkowski geometry, Encyclopedia of Mathematics and its Applications, vol. 63, Cambridge University Press, Cambridge, 1996. MR 1406315

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 53C65, 53C60

Retrieve articles in all journals with MSC (1991): 53C65, 53C60

Additional Information

J. C. Álvarez Paiva
Affiliation: Université Catholique de Louvain, Institut de Mathématique Pure et Appl., Chemin du Cyclotron 2, B-1348 Louvain-la-Neuve, Belgium

E. Fernandes
Affiliation: Université Catholique de Louvain, Institut de Mathématique Pure et Appl., Chemin du Cyclotron 2, B-1348 Louvain-la-Neuve, Belgium

Keywords: Crofton formulas, Hilbert's fourth problem, Finsler geometry
Received by editor(s): August 8, 1998
Published electronically: November 23, 1998
Additional Notes: Partially supported by a \itshape credit aux chercheurs from the FNRS
Communicated by: Dmitri Burago
Article copyright: © Copyright 1998 American Mathematical Society